T3

Hi everyone

As some of you know, I've been here, there and everywhere over the last 3 years with various thyroid drugs and combinations. I'm so grateful for everyone's input.

A funny thing happened today. I've been on 40 mcg only for 3 weeks and feeling very tired and pain all over with constant headaches, breathlesness. Prior to that on 50 but it was decreased because of these sentences. At no time any palps or raised HR etc.

Onc brought forward my appt so went to get blood done today. Didn't want to take my 7 am dose because blood test at 11 am. So - last dose 20 mcg 2 pm yesterday afternoon.

Thought I'd feel worse for missing this - but surprise, surprise. Felt great. Walked round town. Climbed the stairs in Sainsburys (unheard of).

Co-incidence? Additives? or just dose settling down after 3 years of being poisoned on Levo?

How much would TSH go up in that time - and FT£ drop?

Just wondering if anyone else has experience of this?

Thank you

7 Replies

oldestnewest
  • *symptoms. (They just feel like sentences. Lol)

  • Are you taking levo or T3?

    Missing one dose of either won't affect your TSH that quickly. But, if you're on T3 only, it will show how much FT3 you have in your blood after.. what? About 20 hours? It wouldn't exactly drop in that time.

    If you're taking T4, not taking your morning dose shouldn't have any effect at all.

  • I'm taking T3 only. Can that mean that 40 mcg a day is too much?

  • I don't think it means anything at all. You were just having a good day, that's all. I certainly wouldn't reduce my dose on the strength of it, if I were you.

    But, you should only leave 12 hours between your last dose of T3 and the blood draw, or you'll get a false low, and could therefore increase when not needed.

  • Thanks Greygoose 👍 Hope I have more good days. I've missed all that retail therapy.

  • I'm on T3 only also and have been for nearly fifteen years and I would disagree and say I was always constantly and very aware when I was high/low - my symptoms would remind me in an hour or so of not remembering to take my dose and was very different to when I was on T4. I have to take it every 3-4 hours to not have hypo symptoms come back and if I take a larger dose at one time, I become very hyper. I don't have any t4 in my system though so maybe makes a difference.

    I would imagine in your case, that it will just take a while to get used to - are you splitting your doses up enough? I would take at breakfast, dinner and tea and if had any bad reactions in terms of hyper to one of these, I would split the remaining to take at bed time to make it four kind of thing.

    You do becoming used to the ups and downs and spotting the things that help you to know whether to take it a little earlier or later before it bothers you :o)

  • Oh and if it helps (in my case anyway) although it made a difference to the way I felt, as long as I didn't do the blood test immediately after taking a dose, it made little difference to my tsh/ overall t3 levels and they remained pretty stable for years (until recently) regardless of when I took the test

You may also like...